Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 97, NWS Morristown, TN

April 21, 2006Marion County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Apr 21, 2006, 6:55 AM CDT for Marion County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 21, 2006, 6:55 AM CDT (11:55 UTC)
Expired
Apr 21, 2006, 7:30 AM CDT
In force
35 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Marion County, TN

The radar

The Northeast Alabama radar (KHTX), 47 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1065 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 2:07 AM CDT, 4 hours 48 minutes earlier.

Area forecast discussion, Apr 21, 2:07 AM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
307 AM EDT FRI APR 21 2006

.SHORT TERM (TODAY AND TONIGHT)...YESTERDAY CONVECTION LEFT BEHIND A
COOL POOL MESO HIGH ACROSS THE AREA. MODERATE WAA IS RIDING OVER
THIS BOUNDARY EARLY TODAY. LIFT WILL BE ENHANCED AS EXIT REGION OF
NE MOVING JET SEGMENT PUSHING THROUGH THE AREA. EXPECT A SIMILAR
SCENARIO AS OCCURRED ON THU. PLENTY OF CONVECTION MAINLY IN THE
FIRST HALF OF THE DAY. ATMOSPHERE REMAINS UNSTABLE THROUGH THE
AFTERNOON BUT CONVECTIVE TRIGGER NOT EVIDENT. LOW PRESSURE SYSTEM
WILL MOVE INTO AREA TONIGHT. AS NOTED IN PMDHMD...GFS SOLUTION LOOKS
TO FAST AND NORTH. PREFER A SOLUTION CLOSER TO THE NAM. THIS SETS UP
STRONG LIFT AND DEEP MOISTURE OVER THE MRX CWA. TWO PLUS INCHES OF
RAIN ON TAP MAINLY FOR WESTERN PART OF CWA. A FLOOD WATCH MAY BE
REQUIRED FOR TONIGHT.

.LONG TERM (SATURDAY THROUGH THURSDAY)...THE LOW AND ASSOCIATED
THUNDERSTORMS WILL CONTINUE OVER THE AREA SATURDAY MORNING...EXITING
THE REGION IN THE AFTERNOON.  WILL KEEP THINGS DRY SATURDAY NIGHT
WITH A WEAK WAVE BRUSHING THROUGH TO OUR NORTH ON SUNDAY FOR LOW
POPS OVER NORTH HALF OF CWA.  CONFIDENCE REMAINS LOW FOR THE
REMAINDER OF THE EXTEND.  MONDAY STILL LOOKS TO BE DRY...WITH THE
NEXT CHANCE OF PRECIP TUESDAY AFTERNOON THROUGH WEDNESDAY.  EXPECT
DRY CONDITIONS THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             76  59  73  54 /  80  90  50  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  74  58  69  51 /  80  90  60  10
OAK RIDGE, TN                       74  58  71  51 /  80 100  60  10
TRI CITIES AIRPORT, TN              73  57  69  47 /  80  90  80  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

SON/MJB
Hazardous weather outlook, Apr 21, 4:30 AM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EDT FRI APR 21 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-211100-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
530 AM CDT FRI APR 21 2006 /430 AM EDT FRI APR 21 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF THUNDERSTORMS WILL LIFT NORTHEAST ACROSS THE AREA THIS
MORNING.  AN ISOLATED SEVERE STORM IS POSSIBLE.  AN ADDITIONAL
ROUND OF THUNDERSTORMS WILL PUSH INTO THE SOUTHERN APPALACHIAN
REGION LATE THIS EVENING OR OVERNIGHT.  SOME STORMS MAY REACH SEVERE
LIMITS. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL AND
DAMAGING WINDS.  ADDITIONALLY...VERY HEAVY RAIN IS EXPECTED WITH THE
STORMS...POSSIBLY RESULTING IN FLOODING OF SMALL STREAMS AND LOW
LYING AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK ACTIVATION MAY BE NEEDED THIS EVENING.

MJB

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 6:17 AM CDTSevere Thunderstorm WarningMRXMarion43 min
Apr 21, 6:35 AM CDTSevere Thunderstorm WarningMRXMcMinn25 min
Apr 21, 7:44 AM CDTSevere Thunderstorm WarningMRXHamilton31 min
Apr 21, 8:24 AM CDTFlood WatchMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more21 hr
Apr 21, 3:05 PM CDTSevere Thunderstorm WarningMRXMarion40 min
Apr 21, 3:45 PM CDTSevere Thunderstorm WarningMRXMarion30 min
Apr 21, 3:55 PM CDTSevere Thunderstorm WarningMRXBledsoe35 min
Apr 21, 4:12 PM CDTSevere Thunderstorm WarningMRXHamilton48 min
Apr 21, 4:49 PM CDTSevere Thunderstorm WarningMRXMorgan, Roane41 min
Apr 21, 5:12 PM CDTSevere Thunderstorm WarningMRXAnderson48 min
Apr 21, 5:29 PM CDTTornado WarningMRXRoane31 min
Apr 21, 5:43 PM CDTTornado WarningMRXAnderson, Knox47 min
Apr 21, 6:10 PM CDTSevere Thunderstorm WarningMRXUnion35 min
Apr 21, 6:12 PM CDTSevere Thunderstorm WarningMRXLoudon, Monroe33 min
Apr 21, 6:44 PM CDTSevere Thunderstorm WarningMRXBlount, Knox, Loudon46 min
Apr 21, 6:54 PM CDTSevere Thunderstorm WarningMRXHamilton36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.